# SDR CKSA95131

- Difficulty date: November 1, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N813CK
- Make and model: Doug DC-8-61F
- Aircraft serial: 45893
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 57671525001
- Condition: Broken
- Location: Nlg
- Part time: 49,061 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MIA - FLT 61556 - REFERENCE MRR NR 95-002, DATED 1-15-95.  IN THE PROCESS OF TOWING AIRCRAFT, THE NOSE GEAR LOWER STRUT BROKE OFF APPROXIMATELY 12 INCHES FROM THE BOTTOM OF THE STRUT.  UPON DISASSEMBLY AND INVESTIGATION, FOUND CRACK INITIATION WAS ATTRIBUTED TO AN ABUSIVE GRINDING OPERATION OF THE CHROMIUM PLATING WHICH GENERATED EXTENSIVE CIRCUMFERENTIAL INTERGRANULAR CRACKS OF SHALLOW DEPTH AND VARIABLE LENGTH ON THE BASE METAL.  (X)
